# SDR CA141105005

- Difficulty date: November 4, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 6,527 hours
- System (JASC): 2810 · Fuel Storage
- Part: Gasket
- Part number: 226053
- Condition: Destroyed
- Location: Gasket
- Part time: 533 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING REPLACEMENT OF THE FUEL SENDER IT WAS NOTICED THAT THE NEOPRENE GASKET FOR THE SENDER HAD DISINTEGRATED INTO SEVERAL PIECES AND IT APPEARS AS THOUGH IT HAD BEEN ATTACKED BY A CHEMICAL. THE GASKET WAS ONLY INSTALLED FOR 500 HOURS.  THE DIAMOND MAINTENANCE MANUAL GIVES INSTRUCTIONS RELATING TO THE OLD CORK GASKET THAT USED TO BE INSTALLED. IT REQUIRES THAT THE CORK GASKET BE INSTALLED WITH "SEALUBE" SEALANT ON THE GASKET AND SCREWS. THERE IS NO NOTE IN THE MANUAL STATING THAT THIS SHOULD NOT BE ADDED TO THE NEOPRENE GASKET. IF YOU PUT SEALUBE ON THE NEOPRENE IT CAUSES THE GASKET TO SQUEEZE OUT WHEN TRYING TO TORQUE THE ATTACHING SCREWS.  EVEN WITH A DRY GASKET THE TORQUE REPORTED IN THE DIAMOND MAINTENANCE MANUAL IS TOO HIGH AND CAUSES A DEFORMATION OF THE GASKET. A FACTORY REP WAS CONSULTED AND STATED THAT THE TORQUE FOR THE NEOPRENE SHOULD BE ABOUT HALF OF THE OLD CORK GASKET. IT IS THE THOUGHT OF THE SUBMITTER THAT THE REASON FOR THE COMPLETE DISINTEGRATION OF THE GASKET MAY HAVE BEEN THE USE OF A CHEMICAL TO CLEAN THE SENDER UNIT AREA AFTER INSTALLATION. WE ARE NOT SURE IF THE SEALUBE ITSELF WOULD DAMAGE THE NEOPRENE GASKET.
